MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that there were biological contaminants lodges into the cutting tip which would have resulted in reduced performance of the suction.The inner shaft broke 0.59¿ from the distal face of the inner hub which would have resulted in the reported malfunction.There were striations around the outside diameter of the break point indicating metal on metal contact during use.The break point corresponds to the proximal end of the outer tube in the front hub.There was no damage to the distal tip.When viewed under magnification, there was deformation and indentations of the front hub locking area consistent with aggressive use.There were no bends or signs of a concentricity issues.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported that the blade would not vacuum the debris properly during the procedure.When the blade was taken out of the patient, it was cracked in half.The cracked piece did fragment but there was no pieces left in the patient.Another blade was used to complete the procedure.There was no patient injury.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8584204
Report Number3004209178-2019-09001
Device Sequence Number14208356
Product Code EQJ
UDI-Device Identifier00885074079530
UDI-Public00885074079530
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2023
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot NumberHG33Y6M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1